Share Facebook


10-20-2016, 05:53 AM   #1
Lizette
 
Join Date: Mar 2016
Location: Michigan
Fever with remicade

Hi all,
Do your kids get fevers with Remicade, it seams that after 10-12 days of taking Remicade, Michael gets feves for only one day? He got his infusion last week on Monday and last night was all hot. Is this normal or should I contact his doctor? His fever was 100 degrees F.
Lizette
10-20-2016, 06:59 AM   #2
my little penguin
Forum Monitor
 
Join Date: Apr 2012
Let his doc know since it's new to him
100.4 F is the cut off to have a fever per our kids docs
And he only had the loading dose of remicade correct
Not on maintainance of every 8 weeks yet
Low grade fevers are common when not meds are wearing off
__________________
DS - -Crohn's -Stelara
10-20-2016, 08:45 AM   #3
Lizette
 
Join Date: Mar 2016
Location: Michigan
His fever was 100.6 and still is 100.6 as of 8:30am Michigan time.
He is starting his 8week maintance, he will get his 4rth infusion Dec 3. We just finished with the 3regular dosis last week on Monday oct 10. But when he had his 2nd also 10 days letter he run a fever.
That's the only thing I see that Remicade is doing, because he still goes a lot to the bathroom. His crp drop from 24 to 16. An de his hemoglobin is 13 almost te normal. His dr still wants him to get anoter dosis of iron infusion since his iron is low.
Thank you
Lizette
10-20-2016, 09:31 AM   #4
my little penguin
Forum Monitor
 
Join Date: Apr 2012
Let us know what the doc says
10-20-2016, 12:09 PM   #5
Maya142
Forum Monitor
 
Maya142's Avatar
 
Join Date: Jul 2013
My kiddo gets low grade fevers when she is flaring or when her biologic is due. Hers generally do not go over 100.2.

It may take more time before Remicade works, so that might be why he has fevers. But I'd definitely let your doctor know.

Sometimes the Remicade dose or frequency needs to be adjusted before it works. We went from 5 mg/kg to 7.5 mg/kg to 10 mg/kg before it really helped. Also had infusions every 5 weeks instead of every 8 weeks.

So hang in there and give it time! I know it's difficult to wait.
__________________
Mom of M (20)
diagnosed with Crohn's Disease at 16
Juvenile Idiopathic Arthritis at 12
Juvenile Ankylosing Spondylitis at 16

Mom of S (23)
dx with JIA at 14
Ankylosing Spondylitis at 18
10-20-2016, 02:24 PM   #6
Lizette
 
Join Date: Mar 2016
Location: Michigan
Thanks,
I called the doctor and he has not returned my called, also my husband called😡 his fever went up to 101.6 one hour ago, so my husband gave him Tylenol, he is sweeting it now.. is this a reaction to remicade or he might have an infection. Ian the 1st it goes this high. My husband ask me to take him to the ER. I don't know wha to do?
Lizette
10-20-2016, 06:17 PM   #7
Lizette
 
Join Date: Mar 2016
Location: Michigan
Let us know what the doc says
Hi my little penguin
Doctor called and said it my be a virus. He said it does not think is related to remicade because usually it happens during the 24hr infusion not 10 days later.
His fever goes up and down. If he still feels terrible and with fever I will take him to his pediatric. Dr and see if it isn't a virus o what? Maybe I should like a 24hr flu fever virus. The weird thing it happened last month too.
I will keep you posted.
Thank you
Lizette
10-20-2016, 06:21 PM   #8
my little penguin
Forum Monitor
 
Join Date: Apr 2012
Periodic fever syndromes can occur with ibd
So keep a fever log and track symptoms

We have had viruses with remicade and humira
Nothing out of the ordinary but still unnervingbyhe first time or two
Typically they do bloodwork on ds just to monitor

Hope he feels better
Viruses in the fall after the start of school are common
My nonibd kiddo gets lots of these
10-20-2016, 06:28 PM   #9
my little penguin
Forum Monitor
 
Join Date: Apr 2012
Did he get a flu shot yet ???
10-20-2016, 07:38 PM   #10
Lizette
 
Join Date: Mar 2016
Location: Michigan
Not yet, I read somewhere that they said to give flu shots 2weeks after infusion so I might tKe him the end of next week.
10-20-2016, 07:43 PM   #11
my little penguin
Forum Monitor
 
Join Date: Apr 2012
Remember flu shots take two weeks to be effective
10-21-2016, 12:06 PM   #12
Lizette
 
Join Date: Mar 2016
Location: Michigan
Thanks for letting me know.
As i was reading infomation from Remicade there is a paragraph that says
o chest pain
Some patients treated with REMICADE have had delayed allergic reactions. The delayed reactions occurred 3 to 12 days after receiving treatment with REMICADE. Tell your doctor right away if you have any of these signs of delayed allergic reaction to REMICADE:
o fever
o rash
o headache
Lupus-like Syndrome
o sore throat
o muscle or joint pain
o swelling of the face and hands o difficulty swallowing

So I'm guessing is this since he also has a headache today. And usually he gets the fever 10 days after
What do you think? I was not convince it is a virus
Lizette
10-21-2016, 12:10 PM   #13
my little penguin
Forum Monitor
 
Join Date: Apr 2012
Tend to agree with your gi
After 5 years of biolgics
I wouldn't think the drug was causingbthe issue
Inflammation tends to lead to headaches
Inflammation tends to lead to low grade fevers
And kids on biologics still get normal kid stuff like viruses

We just track /log it and see if it's a pattern
Two points is just a line not quite enough data for a pattern

And all med info sheets have headache listed as a side effect

It's tough when you first start biolgics
Even after5 years it's still tough
Since your always on high alert

What does the ped say ?
Did they order bloodwork
10-21-2016, 12:55 PM   #14
Maya142
Forum Monitor
 
Maya142's Avatar
 
Join Date: Jul 2013
It could definitely be inflammation. We have low grade fevers quite often when my daughter's disease is active.

Plus, it is also the time of year when kids get sick. I'd have him see his pediatrician and let them check him out. Headaches can definitely be part of a virus.

We have had many, many viruses over the 6-7 years my kids have been on biologics, and it's really scary in the beginning. But you will get used to your "new normal."

I would not jump to thinking a drug reaction. Almost every medication lists fevers and headaches as a side effect. Same with nausea.
10-24-2016, 05:37 AM   #15
Lizette
 
Join Date: Mar 2016
Location: Michigan
Thank you Maya
10-24-2016, 05:45 AM   #16
Lizette
 
Join Date: Mar 2016
Location: Michigan
Another question.. Are gases normal, we have more now with Remicade than before. Is than normal? He drinks lactose free
10-24-2016, 08:35 PM   #17
malorymug
Senior Member
 
malorymug's Avatar
 
Join Date: May 2014
Location: DFW, Texas
Hi, I'm a little slow to respond, sorry. Tell me, how is Crohn's manifesting in your child? For 8 months we struggled with fevers, Crohn's, and Remicade. My boy has fistulated crohn's and perianal disease. Our GI doc is certain that Remicade will help his fevers instead of impeding the healing.

We've decided that fevers are the first indicator that he has abscesses (or the abscesses are growing) and that need to be treated aggressively with our Infectious Disease doc. My kiddo has been hospitalized 3 times since August trying to get these abscesses under control. He goes back in tomorrow for a fistulotomy to (hopefully) stop the abscesses from developing.

I guess the point of my story, is that there are so many different reasons for fevers and they need to be investigated, and the answer might take months to reveal itself.
__________________
Mom to: 15 year old boy
Crohn's in stomach, small intestine, large intestine, and perianal disease
Diagnosed April 2014, at age 13

Currently taking:
Remicade 10mg/kg every 6 wks
Methotrexate 7.5 mg/wk
Cipro
Augmentin
Miralax

previous meds:
6mp 50mg
Flagyl
Cipro
Prednisone 30 mg
10-24-2016, 08:49 PM   #18
Lizette
 
Join Date: Mar 2016
Location: Michigan
Hi Malorymug
My sons 1st manifestation was an anal fissure , one abscess and a fistulas age 6. He could not go to the bathroom because of the pain, a saw a kind on hemorroide when I took him to his pediatric she said is normal, then he started felling like needles, then could not go to the bathroom. Finally we change pediatrics, the new one said gen has a fissure, he send us to a Gi. To make short story , the GI gave him prednisone and in two Dayan he was good, they did a colonoscopy and said universal colitis with fistula in ano. He was put on 6mp and asacol, for 2 yrs, he was still getting the abscesses so they have him flagyl. They took him Out of the 6mp an de stayed only with flagyl and cipro as maintain. He never had pain or diarrheah . He did good like that for almost 7 yrs. 2 years. Ago he started bleeding and going more often to te bathroom, the blood was form the fisures. It was this year in match that he developed .
Cdiff for tKing antibiotics for that long. and from there on, he always has the urge to go to the bathroom, he still gets abscesses but they dating on it own. He does have a superficial fistula. An del fissures. He started sin aug Remicade. Which it has not done anything yet. The fevers that he is been getting is 10 days after the infusion. He never had fevers. Never hAd the urge to use the bathroom like now. That's t story.. so for me the bathroom issues are new.
Lizette
Michael 17 and half. Remicade, Pentasa and probiotics
10-24-2016, 08:59 PM   #19
Maya142
Forum Monitor
 
Maya142's Avatar
 
Join Date: Jul 2013
Has he been re-tested for CDiif recently? IBD Kids who have CDiff once are at risk for getting it again.
10-27-2016, 09:35 AM   #20
Lizette
 
Join Date: Mar 2016
Location: Michigan
No he has not, becausehis stools are not watery like before,at that time he was was going around 15 times and watery,when he got Cdiff
Lizette
Reply

Thread Tools


All times are GMT -5. The time now is 12:47 AM.
Copyright 2006-2017 Crohnsforum.com